Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 11, NWS Glasgow, MT

June 3, 202112 counties in Montana

NWS Glasgow, MT issued this red flag warning at Jun 3, 2021, 1:12 PM MDT for 12 counties in Montana. It took effect at Jun 4, 2021, 3:00 PM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2021, 1:12 PM MDT (19:12 UTC)
In effect from
Jun 4, 2021, 3:00 PM MDT
Expired
Jun 4, 2021, 11:54 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:57 PM MDTHAIL 0.884 Ssw Landusky, MTENOUGH NICKEL SIZE HAIL TO BRIEFLY COAT GROUND WHITE.
Jun 4, 7:00 PM MDTTSTM WND GST 6211 Ene Zortman, MTMESONET STATION MTMAL 11.3 SW PHILLIPS (MT DOT).
Jun 4, 7:02 PM MDTHAIL 14 Ssw Landusky, MT2ND ROUND OF HAIL MOVED THROUGH AND PRODUCED UP TO QUARTER SIZE HAIL.
Jun 4, 8:54 PM MDTTSTM WND GST 6011 Nne Nelson Creek Rec, MTWIND LASTED ABOUT 10 MINUTES WITH HEAVY RAIN.
Jun 4, 9:08 PM MDTTSTM WND GST 657 N Weldon, MTESTIMATED 60-65 MPH. POWER IS OUT.
Jun 4, 9:46 PM MDTTSTM WND GST 639 Sw Bredette, MTMESONET STATION MTMCD 8.5 SW BREDETTE (MT DOT).
Jun 4, 9:48 PM MDTTSTM WND GST 5510 S Vida, MTMESONET STATION MTCOW 9.9 S VIDA (MT DOT).
Jun 4, 11:01 PM MDTTSTM WND GST 472 Wsw Sidney, MTAWOS STATION KSDY SIDNEY AIRPORT.
Jun 4, 11:05 PM MDTTSTM WND GST 514 Wnw Midway, MTMESONET STATION FW8536 SAVAGE.
Jun 4, 11:24 PM MDTTSTM WND GST 464 Ne Hodges, MTBEAVER HILL DOT SITE ON I-94.
Jun 4, 11:41 PM MDTTSTM WND GST 5117 N Winnett, MTDRY BLOOD CREEK RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS85 KGGW 031912
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
112 PM MDT Thu Jun 3 2021

.Dry thunderstorms are expected to ignite dry fuels late Friday 
afternoon and Friday Night. Accompanying wind gusts may help to 
rapidly spread them while low humidity Friday afternoon and 
evening will further cure the grasses and other fuels.

MTZ134>137-041200-
/O.UPG.KGGW.FW.A.0010.210604T2100Z-210605T0900Z/
/O.NEW.KGGW.FW.W.0011.210604T2100Z-210605T0600Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
112 PM MDT Thu Jun 3 2021

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY 
WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low humidity...dry thunderstorms and gusty winds, 
which is in effect from 3 PM Friday to midnight MDT Friday night.
The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137.

* TIMING...3 pm Friday till midnight.

* WINDS...West 10 to 15 mph with gusts up to 25 mph. Wind gusts
  will be stronger and erratic near any thunderstorms.

* RELATIVE HUMIDITY...As low as 18 percent.

* LIGHTNING...Moderate to high levels with very little rainfall.

* IMPACTS...Any new fire starts will spread rapidly and may 
  become difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ120-122-041200-
/O.UPG.KGGW.FW.A.0010.210604T2100Z-210605T0900Z/
/O.NEW.KGGW.FW.W.0011.210604T2100Z-210605T0900Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
112 PM MDT Thu Jun 3 2021

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 3 AM MDT
SATURDAY FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS 
FOR FIRE WEATHER ZONES 120 AND 122...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low humidity...dry thunderstorms and gusty winds, 
which is in effect from 3 PM Friday to 3 AM MDT Saturday. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 120 and 122.

* TIMING...3 pm Friday till 3 am Saturday morning.

* WINDS...West 10 to 15 mph with gusts up to 25 mph. Wind gusts
  will be stronger and erratic near any thunderstorms.

* RELATIVE HUMIDITY...As low as 18 percent.

* LIGHTNING...Moderate to high levels with very little rainfall.

* IMPACTS...Any new fire starts will spread rapidly and may 
  become difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
3 follow-up statements
257 
WWUS85 KGGW 040824
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
224 AM MDT Fri Jun 4 2021

.Dry thunderstorms are expected to ignite dry fuels this afternoon
and tonight. Accompanying wind gusts may help to rapidly spread 
them while low humidity this afternoon and evening will further 
cure the grasses and other fuels.

MTZ134>137-042300-
/O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0600Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
224 AM MDT Fri Jun 4 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY...DRY THUNDERSTORMS AND
GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137.

* TIMING...3 pm Friday till midnight.

* WINDS...West 10 to 15 mph with gusts up to 30 mph. Wind gusts
  will be stronger and erratic near any thunderstorms.

* RELATIVE HUMIDITY...As low as 17 percent.

* LIGHTNING...Moderate to high levels with very little rainfall.

* IMPACTS...Any new fire starts will spread rapidly and may 
  become difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ120-122-042300-
/O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0900Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
224 AM MDT Fri Jun 4 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM MDT SATURDAY FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY
WINDS FOR FIRE WEATHER ZONES 120 AND 122...

* AFFECTED AREA...Fire Weather Zones 120 and 122.

* TIMING...3 pm Friday till 3 am Saturday morning.

* WINDS...West 5 to 15 mph with gusts up to 30 mph. Wind gusts
  will be stronger and erratic near any thunderstorms.

* RELATIVE HUMIDITY...As low as 17 percent.

* LIGHTNING...Moderate to high levels with very little rainfall.

* IMPACTS...Any new fire starts will spread rapidly and may 
  become difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
404 
WWUS85 KGGW 042025
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
225 PM MDT Fri Jun 4 2021

.Mostly dry thunderstorms and low relative humidity will easily 
ignite dry fuels this afternoon and tonight. Accompanying wind 
gusts would help to rapidly spread any fire starts.

MTZ134>137-050600-
/O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0600Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
225 PM MDT Fri Jun 4 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137.

* TIMING...Today until midnight.

* WINDS...West 10 to 20 mph with erratic gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* LIGHTNING...Moderate to high levels with little rainfall.

* IMPACTS...Any new fire starts will spread rapidly and may 
  become difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ120-122-050830-
/O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0900Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
225 PM MDT Fri Jun 4 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY FOR
LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER
ZONES 120 AND 122...

* AFFECTED AREA...Fire Weather Zones 120 and 122.

* TIMING...Today until 3 am Saturday morning.

* WINDS...West 15 to 25 mph with erratic gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* LIGHTNING...Moderate to high levels with little rainfall.

* IMPACTS...Any new fire starts will spread rapidly and may 
  become difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
185 
WWUS85 KGGW 050554
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
1154 PM MDT Fri Jun 4 2021


MTZ134>137-050700-
/O.CAN.KGGW.FW.W.0011.000000T0000Z-210605T0600Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
1154 PM MDT Fri Jun 4 2021

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND
GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137...

The National Weather Service in Glasgow has cancelled the Red
Flag Warning.

Relative humidity recoveries will continue tonight and gusty winds
will come to an end as area showers and thunderstorms diminish 
and push out of the area. The Red Flag Warning is no longer in 
effect.


$$

MTZ120-122-050700-
/O.CAN.KGGW.FW.W.0011.000000T0000Z-210605T0900Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
1154 PM MDT Fri Jun 4 2021

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG 
WINDS FOR FIRE WEATHER ZONES 120 AND 122...

The National Weather Service in Glasgow has cancelled the Red
Flag Warning.

Relative humidity recoveries will continue tonight and gusty winds
will come to an end as area showers and thunderstorms diminish 
and push out of the area. The Red Flag Warning is no longer in 
effect.

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 3, 2:20 AM MDT, 10 hours 52 minutes earlier.

Area forecast discussion, Jun 3, 2:20 AM MDT, 10 hours 52 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
220 AM MDT Thu Jun 3 2021

.DISCUSSION...

...Heat Advisory issued for Northeast Montana today...

An upper ridge will be over the northern Rockies today as a
surface low develops over Alberta. This will give most of Montana
how weather today. With highs 95 to 100 or slightly higher today,
a Heat Advisory has been issued for all of NE Montana this
afternoon and evening. The last time it was 100+ degrees in early
June was 1988. Record highs temperatures are likely in many areas
today.

The surface low will move east across Saskatchewan tonight and into
Manitoba on Friday. A cold front will move into the forecast area
during the day on Friday. Compressional heating is expected ahead
of the front. Some areas especially in the east will have highs
near 100 on Friday and another Heat Advisory may be needed. A
shortwave will move along the MT/Canada border on Friday. With an
unstable atmosphere expected, thunderstorms are possible and with
very dry air at low levels. Some dry thunderstorms and strong
downburst winds will be possible. Will maintain a Fire Weather
Watch over the area for Friday afternoon and night.

Another cold front is expected on Saturday with enough instability
for more thunderstorms. West winds in the afternoon and evening
and very low RH in the teens may be enough for critical fire
weather.

An upper trough will move through the area on Sunday with cooler
temperatures that will be near normal. Surface high Sunday and
Monday will bring dry weather with it.

SW flow aloft is expected next week with an upper ridge building
in the middle part of the US and an upper trough on the Pacific
coast. Could see chances for thunderstorms by mid week.

&&

.AVIATION...
VFR. Dry conditions continue for most of the week with hot
temperatures that may lead to Density Altitude Thursday.

Light winds and mainly clear skies are expected into Friday.

&&

.FIRE WEATHER...

A Fire Weather Watch remains in effect for Friday afternoon
and night. Dry thunderstorms are possible as a cold front moves
through NE Montana. Very low RH in the teens and temperatures in
the 90s to near 100 is also expected. Strong downburst winds are
possible in any thunderstorms that occur.

Another cold front is expected Saturday afternoon and evening with
very low RH in the teens. Gusty west winds are possible along with
a chance of thunderstorms. The winds and low RH may be enough for
critical fire weather Saturday afternoon and evening.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through late Friday
night for MTZ120-122-134>137.

Heat Advisory from noon today to 9 PM MDT this evening for
Central and Southeast Phillips...Central and Southern Valley...
Daniels...Dawson...Eastern Roosevelt...Garfield...McCone...
Northern Phillips...Northern Valley...Petroleum...Prairie...
Richland...Sheridan...Southwest Phillips...Western Roosevelt...
Wibaux.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:32 AM MDTHeat AdvisoryGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more18 hr

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.